Vol. 2, No. 2, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 2, 185–365
Issue 1, 1–184

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
Other MSP Journals
The index of a vector field on an orbifold with boundary

Elliot Paquette and Christopher Seaton

Vol. 2 (2009), No. 2, 161–175

A Poincaré–Hopf theorem in the spirit of Pugh is proven for compact orbifolds with boundary. The theorem relates the index sum of a smooth vector field in generic contact with the boundary orbifold to the Euler–Satake characteristic of the orbifold and a boundary term. The boundary term is expressed as a sum of Euler characteristics of tangency and exit-region orbifolds. As a corollary, we express the index sum of the vector field induced on the inertia orbifold to the Euler characteristics of the associated underlying topological spaces.

orbifold, orbifold with boundary, Euler–Satake characteristic, Poincare–Hopf theorem, vector field, vector field index, Morse index, orbifold double
Mathematical Subject Classification 2000
Primary: 55R91, 57R12, 57R25
Received: 11 June 2008
Accepted: 19 February 2009
Published: 7 May 2009

Communicated by Michael Dorff
Elliot Paquette
University of Washington
Department of Mathematics
Box 354350
Seattle, WA 98195-4350
United States
Christopher Seaton
Department of Mathematics and Computer Science
Rhodes College
2000 N. Parkway
Memphis, TN 38112
United States